MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP945H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hypovolemic Shock (1917); Blood Loss (2597); Not Applicable (3189)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to obtain the additional information.To date no response has been provided.If further details are received at the later date a supplemental medwatch will be sent.What was the condition of the tissue where monocryl plus suture was used (normal, diseased, weakened)? how was the monocryl plus suture placed (interrupted or continuous)? were any knots found intact of the monocryl plus suture? what is the surgeon opinion of contributing factors to increased absorption? what is the surgeon opinion regarding the 1500ml blood in the abdomen? what does the surgeon believe caused/ contributed to the bleeding? what are the patient age, weight, prior medical conditions? you provided 2 lots of suture, can you identify which lot was used on the patient? what is the current condition of the patient?.
 
Event or Problem Description
It was reported that the patient underwent a laparotomy myomectomy procedure on (b)(6) 2018 and the suture was used on serosal layers of the uterus when multiple uterine incisions closed in standard fashion.During the procedure, fibroids were taken out.The procedure concluded without complications.It was also reported that the patient subsequently became unstable, went into hypovolemic shock and required return to operating room on (b)(6) 2018 for exploratory laparotomy.Upon inspection of the abdomen, the suture was missing on the uterus; not even scraps of suture were seen.Upon reentry, there was 1500 ml of blood in the abdomen.It was not noted how the case was completed.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to fda: (b)(4) 2018.Additional information was requested and the following was obtained: what was the condition of the tissue where monocryl plus suture was used (normal, diseased, weakened)? - normal.How the monocryl plus suture was placed (interrupted or continuous)? - continuous.Were any knots found intact of the monocryl plus suture? i was told that there was no monocryl at all seen when the abdomen was reopened and later told that there was one small scrap that was free floating in the abdomen.What is the surgeon opinion of contributing factors to increased absorption? - i placed three sheets of surgicel and 1 sheet of intercede on top of the uterus.I have never had this reaction before but was concerned that there might be an unknown cross reaction from those materials that increased dissolution time.What is the surgeon opinion regarding the (b)(4) blood in the abdomen? - it was assumed that the 1500 ml was a results of consistent seeping of blood from serosal layer of uterus secondary to suture failure.What does the surgeon believe caused/ contributed to the bleeding? - it was assumed that the 1500 ml was a results of consistent seeping of blood from serosal layer of uterus secondary to suture failure.What are the patient age, weight, and prior medical conditions? -age: (b)(4) -weight: (b)(4) -prior medical conditions: fibroids, seasonal allergies, varicella you provided 2 lots of suture, can you identify which lot was used on the patient? - both.What is the current condition of the patient? - she has been seen for one postoperative visit and is doing well.

Brand Name
MCRYL+ UD 36IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7642240
Report Number2210968-2018-73884
Device Sequence Number1861100
Product Code GAM
UDI-Device Identifier10705031046795
UDI-Public10705031046795
Combination Product (Y/N)N
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberMCP945H
Device Lot NumberLAZ145
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date07/16/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURGICEL, INTERCEDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight77